MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-6-20-HX-SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium coil partially detached / broke within the catheter.At the latest coil was coil number 42.When manipulation in the fistula a short part of the coil broke.A part that detached stayed in the patient without any problems, between the other 41 coils.The other part was stayed within the catheter and it was safely removed.This event was reported to have occurred during the treatment of vertebral fistula.The devices were prepared and used per the instructions for use.The pushwire was not noted to have been damaged.There was no friction or difficulty when delivering the coil.The coil was not repositioned and was not attempted to be detached.The pushwire was not rotated.A continuous flush was used.The blood flow was normal.The anatomy was severe in tortuosity.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8768163
Report Number2029214-2019-00689
Device Sequence Number13947465
Product Code KRD
UDI-Device Identifier00847536013032
UDI-Public00847536013032
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model NumberAPB-6-20-HX-SS
Device Lot NumberA714719
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;